Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 129, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Aug 16, 2010, 4:04 PM EDT for Berks County, Pennsylvania. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2010, 4:04 PM EDT (20:04 UTC)
- Expired
- Aug 16, 2010, 5:00 PM EDT
- In force
- 56 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
County Berks County, PA
The radar
The Philadelphia radar (KDIX), 160 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 16, 12:05 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 8.1 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 501 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 538 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
511
WUUS51 KPHI 162004
SVRPHI
PAC011-162100-
/O.NEW.KPHI.SV.W.0129.100816T2004Z-100816T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
404 PM EDT MON AUG 16 2010
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BERKS COUNTY IN EASTERN PENNSYLVANIA...
THIS INCLUDES THE CITY OF READING...
* UNTIL 500 PM EDT
* AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 9 MILES WEST OF STRAUSSTOWN TO
26 MILES WEST OF WOMELSDORF...OR ALONG A LINE EXTENDING FROM 26
MILES NORTHWEST OF READING TO 27 MILES NORTHWEST OF LANCASTER...AND
MOVING SOUTHEAST AT 25 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
STRAUSSTOWN AROUND 420 PM EDT...
BERNVILLE AND WOMELSDORF AROUND 435 PM EDT...
9 MILES SOUTHWEST OF LEESPORT AROUND 445 PM EDT...
WERNERSVILLE AROUND 450 PM EDT...
SINKING SPRING AROUND 455 PM EDT...
WYOMISSING...6 MILES SOUTHWEST OF READING AND 9 MILES SOUTHWEST OF
LAURELDALE AROUND 500 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES GREATEST KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR NORTHWESTERN NEW JERSEY AND EASTERN PENNSYLVANIA.
&&
LAT...LON 4052 7637 4054 7618 4057 7612 4025 7570
4014 7590 4036 7621 4036 7624 4047 7640
4050 7644
TIME...MOT...LOC 2003Z 315DEG 20KT 4052 7632 4029 7665
$$
PO1 follow-up statement
945
WWUS51 KPHI 162035
SVSPHI
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
435 PM EDT MON AUG 16 2010
PAC011-162100-
/O.CON.KPHI.SV.W.0129.000000T0000Z-100816T2100Z/
BERKS PA-
435 PM EDT MON AUG 16 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR WESTERN BERKS COUNTY...
AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM STRAUSSTOWN TO 18 MILES WEST
OF WOMELSDORF...OR ALONG A LINE EXTENDING FROM 17 MILES NORTHWEST OF
READING TO 22 MILES NORTHWEST OF LANCASTER...MOVING SOUTHEAST AT 25
MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
BERNVILLE BY 440 PM EDT...
WOMELSDORF BY 445 PM EDT...
8 MILES SOUTHWEST OF LEESPORT BY 455 PM EDT...
SINKING SPRING...WHITFIELD...WEST WYOMISSING AND WEST LAWN BY 500
PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR NORTHWESTERN NEW JERSEY AND EASTERN PENNSYLVANIA.
&&
LAT...LON 4052 7637 4054 7618 4057 7612 4025 7570
4014 7590 4036 7621 4036 7624 4047 7640
4050 7644
TIME...MOT...LOC 2035Z 315DEG 20KT 4043 7618 4029 7649
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 3:42 PM EDT, 22 minutes earlier.
Area forecast discussion, Aug 16, 3:42 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 342 PM EDT MON AUG 16 2010 .SYNOPSIS... A COLD FRONT MOVING SLOWLY SOUTHEAST ACROSS THE AREA TONIGHT WILL TRIGGER SHOWERS AND THUNDERSTORMS. THE FRONT WILL BECOME NEARLY STATIONARY ACROSS SOUTHERN DELAWARE ON TUESDAY. A WAVE OF LOW PRESSURE WILL MOVE NORTHEAST ALONG THE FRONT WEDNESDAY AND WEDNESDAY NIGHT RESULTING IN MORE RAIN. WEAK HIGH PRESSURE WILL COVER THE AREA ON THURSDAY AND FRIDAY BUT ANOTHER FRONTAL SYSTEM MAY BRING MORE PRECIP FOR THE WEEKEND. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... THUNDERSTORM ACTIVITY IS GRADUALLY INCREASING ALONG AND AHEAD OF THE COLD FRONT FROM NE THROUGH S-CNTRL PA AND INTO NRN VA. THE AIR MASS AHD OF THE FRONT IS MODERATELY UNSTABLE WITH LI/S OF -4 TO -8. TSTMS SHOULD CONTINUE TO INCREASE AND SPREAD EWD FOR THE REMAINDER OF THE AFTN AND INTO THE EVE. WW 619 REMAINS IN EFFECT UNTIL 900 PM FOR PHILA AND AREAS GENERALLY N AND W. ESSENTIALLY THE ENTIRE CWA REMAINS IN A SLIGHT RISK. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/... THE COLD FRONT IS FCST TO MOVE SLOWLY SEWD THRU THE FCST AREA TONIGHT AND BECOMED Q-STNRY ACRS SRN DELAWARE AND PSBLY SRN NJ BY TUE MORNING. THE FRONT SHOULD BECOME LESS ACTIVE BY THEN WITH A MORE STABILIZED AMS AND NO OBVIOUS UPPER-LVL FORCING IN THE AREA. HWVR...WITH CONTD LOW-LVL CNVGNC IT SEEMS PRUDENT TO KEEP AT LEAST A LOW CHC POP OVER DELMARVA FOR TUE. TUE NIGHT SHOULD SEE SLIGHTLY HIGHER POPS OVER SRN AREAS AS A WAVE STARTS TO DVLP ON THE FRONT. THE MAIN EFFECTS THO SHOULD BE ON WED AND WED NIGHT AS THE WAVE OF LOW PRESSURE MOVES ACROSS THE AREA. THERE ARE SOME DIFFERENCES IN LOCATION WITH GFS AND LATEST ECMWF BEING FURTHER S THAN THAN THE NAM...BUT EITHER WAY THE FCST AREA SHOULD HOPEFULLY SEE SOME NEEDED RAIN FROM THIS SYSTEM. DEPENDENT ON TIMING...SOME PRECIP MAY LINGER OVER THE AREA THU MORNING BUT MUCH OF THE DAY SHOULD BE DRY WITH NEAR NORMAL TEMPS. A BLEND OF MAV/MET GUIDANCE WAS GENERALLY USED FOR MAX/MIN TEMPS DURING THIS PERIOD. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... OUR CWA IS EXPECTED TO BE MORE DEEPLY ENSCONCED IN THE WESTERLY FLOW THROUGH THIS PERIOD. THE 500MB HEAT RIDGE WILL REMAIN EITHER IN THE SOUTHERN ROCKIES OR CENTRAL PLAINS THROUGH THE PERIOD. WHILE OUR WEATHER WILL NOT BE COOLER THAN NORMAL, DISTURBANCES WITHIN THE WESTERLY/NORTHWESTERLY FLOW WILL GIVE US SOME LEGITIMATE PRECIPITATION CHANCES. THERE WERE MODEL TIMING DIFFERENCES WRT TO THE WAVE ON THE FRONT IN THE SHORT TERM, BUT OTHER THAN THE CAN GGEM, ALL OF THEM HAVE THE LOW PRESSURE SYSTEM SUFFICIENTLY OFFSHORE TO START THU NGT AS DRY. A SECONDARY COLD FRONT IS FORECAST TO MOVE THROUGH THE CWA ON FRIDAY. MODEL FCST SOUNDINGS THOUGH ARE TOO DRY AND WE ARE NOT CARRYING ANY PCPN CHANCES. THE NEXT PCPN CHANCES ALONG WITH MORE HUMID WEATHER COME FRIDAY NIGHT INTO SATURDAY AS A WARM FRONT IS FORECAST TO MOVE THROUGH OUR CWA. PRECIP THREAT WILL CONTINUE INTO SUNDAY PRECEDING AND ACCOMPANYING A COLD FRONT FROM THE MIDWEST. AS OF TODAY IT IS POSITIONED FAIRLY WELL TO MAXIMIZE SHRA AND TSRA CHANCES ACROSS THE NW HALF OF OUR CWA. THEN FAIR AND DRIER WEATHER SHOULD RETURN ON MONDAY. THE LATEST ECMWF IS MUCH SLOWER WITH THE SUNDAY/MONDAY EVOLUTION OF THE COLD FRONT. OVER THE LAST COUPLE OF MONTHS IF IT HAS HAD A BIAS, ITS BEEN A SLOW TIMING ONE. THE LATEST UKMET IS MORE LINE WITH THE GFS THAN THE ECMWF. THE FCST 500MB FLOW IS MORE NW THAN IT WILL BE AT THE START OF THE LONG TERM. THIS SHOULD BRING RELATIVELY DRIER, LESS HUMID AIR INTO OUR CWA FOR THE START OF THE NEXT WORK WEEK IF NOT MONDAY, THEN TUESDAY. WE DID NOT SWAY MUCH FROM MEX OR HPC GUIDE WRT TO TEMPS. WANT TO SEE IF WE GET SOME BENEFICIAL OR MAYBE TOO MUCH OF A BENEFICIAL RAIN OVER THE NEXT COUPLE OF DAYS. WITHOUT IT AND AS LONG AS IT HAS NOT BEEN COMPLETELY CLOUDY, MAX TEMPS HAVE BEEN RUNNING TOWARD THE HIGH END OF THE GUIDANCE ENVELOPE. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... A COLD FRONT ENTERING THE REGION AT MID AFTERNOON WILL MOVE THROUGH TONIGHT BEFORE STALLING IN OUR VICINITY TUESDAY AND WEDNESDAY. SOME LINGERING MVFR CLOUDS AROUND THIS AFTERNOON AS PLENTY OF MOISTURE IN THE LOWER LEVELS HAS PREVENTED THIS FROM COMPLETELY MIXING OUT. THE LAST OF THE IMPROVEMENTS ARE AT KRDG AND KABE WHERE SOME HAZE HAS ALSO BEEN REPORTED. OVERALL, CEILINGS ARE OR ARE EXPECTED TO BECOME VFR. THE MAIN CONCERN IS THE TIMING AND COVERAGE OF THUNDERSTORMS THROUGH THIS EVENING. THE COLD FRONT WILL DRIVE EASTWARD, AND AS OF 1900Z A BROKEN LINE OF SHOWERS AND THUNDERSTORMS WAS FROM SOUTHEASTERN NEW YORK SOUTHWESTWARD TO WESTERN MARYLAND. THIS ACTIVITY IS MOVING EASTWARD AND THERE SHOULD BE SOME FILLING IN OF THE LINE AS IT ENCOUNTERS MORE UNSTABLE AIR. THE LINE MAY NOT BE COMPLETELY SOLID THOUGH WITH PERHAPS TWO AREAS OF BETTER ORGANIZATION. ONE UP ACROSS SOUTHEASTERN NEW YORK STATE TO SOUTHWESTERN NEW ENGLAND AND THE OTHER SOUTHWEST OF KPHL TO THE KDCA AREA. WE UTILIZED A TEMPO GROUP TO INDICATE OUR BEST ESTIMATE OF TIMING AT THIS POINT AT ALL TERMINALS EXCEPT KMIV AND KACY WHERE A CB MENTION WAS KEPT. THERE IS SOME HIGHER CONFIDENCE THE FARTHER WEST ONE GOES. SOME STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND HEAVY RAIN. A SEA BREEZE TYPE BOUNDARY IS SHOWING UP ON SATELLITE AND RADAR IMAGERY ACROSS FAR EASTERN NEW JERSEY. AS OF NOW, WE ARE NOT ANTICIPATING ANY CONVECTION FORMING ON THIS AND IMPACTING KACY OR KMIV. AS THE FRONT SLIDES THROUGH, ANY CONVECTION SHOULD TEND TO WANE THROUGH THE EVENING AS THE ENERGY DECREASES. SOME OF THE MODEL GUIDANCE SUGGEST THAT SOME SHOWERS AND THUNDERSTORMS LINGER THROUGH A GOOD PART OF THE NIGHT, HOWEVER THAT MAY BE OVERDONE. A SOUTHWEST WIND AROUND 10 KNOTS WILL BECOME LIGHTER AND VARIABLE DURING THE NIGHT. ANY TERMINAL THAT IS ABLE TO HOLD ONTO SOME WIND, SHOULD HAVE A WIND SHIFT TO THE NORTH BEHIND THE FRONT. THE LOW-LEVEL MOISTURE MAY HANG ON FOR AWHILE TONIGHT INTO TUESDAY, THEREFORE CARRIED A BIT OF FOG AT SOME OF THE MORE PRONE TERMINALS. DEPENDING ON WHERE THE FRONT GETS HUNG UP TUESDAY, THERE COULD BE A SHOWER OR THUNDERSTORM /MAINLY CLOSET TO KACY AND KMIV. A NORTHERLY FLOW TO START TUESDAY SHOULD INCREASE A LITTLE AND SHIFT TO THE NORTHWEST. THE WINDS LOOK LIGHT ENOUGH WHERE SOME TERMINALS MAY HAVE THE WIND SHIFT TO THE SOUTHWEST AND SOUTH DURING THE AFTERNOON /I.E. KACY AND KMIV/. SOME CUMULUS SHOULD DEVELOP TUESDAY ESPECIALLY THE FARTHER SOUTH WHERE DEEPER MOISTURE LINGERS LONGER, WITH PERHAPS SOME MID TO HIGH CLOUDS ABOVE. OUTLOOK... THE FRONTAL BOUNDARY IS STALLED NEARBY THROUGH WEDNESDAY AND MAY BE ABLE TO FOCUS SOME SHOWERS AND THUNDERSTORMS, MAINLY SOUTH OF ALL OF OUR TERMINALS. AN AREA OF LOW PRESSURE HOWEVER IS FORECAST TO DEVELOP AND TRACK ALONG THE FRONT WEDNESDAY INTO THURSDAY. THIS MAY PRODUCE A MORE WIDESPREAD RAIN WITH EMBEDDED THUNDERSTORMS ACROSS A PORTION OF THE AREA, WITH AREAS OF HEAVY RAIN POSSIBLE. THERE IS SOME UNCERTAINTY HOWEVER ON THE TIMING AND LOCATION OF THE MORE ORGANIZED CORRIDOR OF PRECIPITATION. A WEAK AREA OF HIGH PRESSURE THEN BUILDS IN FOR FRIDAY, HOWEVER A FRONTAL BOUNDARY MAY SETTLE INTO OUR AREA FRIDAY NIGHT AND LINGER SATURDAY. && .MARINE... A COLD FRONT WILL BE ARRIVING IN OUR AREA TONIGHT WITH A SOUTHERLY FLOW AHEAD OF IT. THE LOW-LEVEL FLOW HAS INCREASED AHEAD OF THE FRONT, HOWEVER AN INVERSION OVER THE WATER AS HOTTER AIR ADVECTS IN IS KEEPING THE SURFACE WINDS IN THE 10 TO 15 KNOT RANGE. SOME GUSTS HAVE BEEN APPROACHING 20 KNOTS, HOWEVER THAT SHOULD BE THE UPPER END OF THE GUSTINESS THROUGH TONIGHT WITHIN THE SYNOPTIC REGIME. SOME SHOWERS AND THUNDERSTORMS SHOULD CROSS THE AREA TONIGHT AS THE FRONT SETTLES THROUGH, AND PERHAPS LOCALLY GUSTY WINDS MAY RESULT FROM THE CONVECTION. THE FRONT LOOKS TO STALL NEARBY ESPECIALLY ACROSS OUR SOUTHERN WATERS TUESDAY AND WEDNESDAY. THE TRUE DEFINITION OF THE FRONT WILL DETERMINE THE OVERALL WIND DIRECTION, HOWEVER A SHIFT TO THE NORTHWEST SHOULD OCCUR BEHIND THE FRONT MAINLY ACROSS THE NORTHERN COASTAL WATERS AND PARTS OF DELAWARE BAY LATE TONIGHT AND TUESDAY MORNING. OTHERWISE, THE FLOW APPEARS LIGHT ENOUGH TUESDAY WHERE A SOUTHERLY WIND BECOMES DOMINANT AND IT COULD BE ENHANCED SOME NEARSHORE BY A SEA BREEZE CIRCULATION. AN AREA OF LOW PRESSURE IS FORECAST TO TRACK ALONG THIS FRONT WEDNESDAY INTO THURSDAY. THIS SURFACE LOW DOES NOT APPEAR TO BE REAL VIGOROUS, HOWEVER THE LOW-LEVEL FLOW WILL TURN ONSHORE AHEAD OF IT. ATTM, WE ARE NOT ANTICIPATING THE WINDS TO RAMP UP TO ADVISORY CRITERIA AND THE LENGTH OF TIME THAT THE ONSHORE FLOW OCCURS APPEARS SHORT ENOUGH TO NOT BUILD THE SEAS TO MUCH. AS A RESULT, WE MAINTAINED CONDITIONS BELOW ADVISORY CRITERIA THROUGH THE PERIOD. THE SURFACE LOW MAY BRING WIDESPREAD SHOWERS AND THUNDERSTORMS TO THE AREA, WITH THE POTENTIAL FOR A STEADIER RAIN WEDNESDAY INTO THURSDAY. THERE ARE HOWEVER SOME TIMING AND PLACEMENT UNCERTAINTIES REGARDING THE MAIN PRECIPITATION. HIGH PRESSURE RETURNS FOR FRIDAY, ALTHOUGH A FRONTAL BOUNDARY MAY SETTLE INTO THE AREA FRIDAY NIGHT AND SATURDAY. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...AMC NEAR TERM...AMC SHORT TERM...AMC LONG TERM...GIGI AVIATION...GORSE MARINE...GORSE
Hazardous weather outlook, Aug 16, 12:29 PM EDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1229 PM EDT MON AUG 16 2010 NJZ001-007>010-015-PAZ054-055-060>062-067>071-171630- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MERCER-CARBON-MONROE-BERKS- LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 1229 PM EDT MON AUG 16 2010 ...SEVERE THUNDERSTORM WATCH 619 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO EARLY THIS EVENING ACROSS NORTHEAST PENNSYLVANIA AND NORTHWEST NEW JERSEY. ELSEWHERE...THE BEST CHANCE FOR STRONG OR POSSIBLY SEVERE THUNDERSTORMS IS LATER THIS AFTERNOON INTO LATE THIS EVENING... ESPECIALLY SOUTHEAST PENNSYLVANIA...EASTERN MARYLAND...DELAWARE AND SOUTHERN NEW JERSEY. BRIEF POOR DRAINAGE FLOODING RAINS MAY OCCUR WITH SEVERAL STRONG STORMS TODAY AS WELL AS POCKETS OF LIGHTNING STRIKE OR WIND DAMAGE. AFTER MIDNIGHT THIS COMING MONDAY NIGHT...THUNDERSTORMS SHOULD WEAKEN AND BE FOCUSED MOSTLY ACROSS DELMARVA INTO SOUTHERN NEW JERSEY. ISOLATED POOR DRAINAGE FLOODING RAINS MAY STILL BE OCCURRING IN THE PREDAWN HOURS ALONG THE DELAWARE COAST. THE HEAT INDEX MAY APPROACH 100 DEGREES FOR AN HOUR 2 THIS AFTERNOON IN METRO PHILADELPHIA WITH A MAXIMUM HEAT INDEX OF 100 TO 103 DEGREES EXPECTED IN EASTERN MARYLAND AND MUCH OF DELAWARE AND PARTS OF FAR SOUTHERN NEW JERSEY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS POTENTIAL FOR POOR DRAINAGE FLOODING RAINS WEDNESDAY ALONG WITH THUNDERSTORMS....ESPECIALLY TO THE SOUTH AND EAST OF PHILADELPHIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. DEZ001>003-MDZ008-012-015-019-020-NJZ012-013-016>023-027-171630- NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-MIDDLESEX-WESTERN MONMOUTH-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON- 1229 PM EDT MON AUG 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON INTO LATE THIS EVENING... ESPECIALLY SOUTHEAST PENNSYLVANIA... EASTERN MARYLAND...DELAWARE AND SOUTHERN NEW JERSEY. BRIEF POOR DRAINAGE FLOODING RAINS MAY OCCUR WITH SEVERAL STRONG STORMS TODAY AS WELL AS POCKETS OF LIGHTNING STRIKE OR WIND DAMAGE. AFTER MIDNIGHT THIS COMING MONDAY NIGHT...THUNDERSTORMS SHOULD WEAKEN AND BE FOCUSED MOSTLY ACROSS DELMARVA INTO SOUTHERN NEW JERSEY. ISOLATED POOR DRAINAGE FLOODING RAINS MAY STILL BE OCCURRING IN THE PREDAWN HOURS ALONG THE DELAWARE COAST. THE HEAT INDEX MAY APPROACH 100 DEGREES FOR AN HOUR 2 THIS AFTERNOON IN METRO PHILADELPHIA WITH A MAXIMUM HEAT INDEX OF 100 TO 103 DEGREES EXPECTED IN EASTERN MARYLAND AND MUCH OF DELAWARE AND PARTS OF FAR SOUTHERN NEW JERSEY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS POTENTIAL FOR POOR DRAINAGE FLOODING RAINS WEDNESDAY ALONG WITH THUNDERSTORMS....ESPECIALLY TO THE SOUTH AND EAST OF PHILADELPHIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON OR EVENING. ANZ430-431-450>455-171630- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 1229 PM EDT MON AUG 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERAL THUNDERSTORMS STORMS MAY PRODUCE 30 TO 40 KNOT WESTERLY WIND GUSTS THIS AFTERNOON OR EARLY TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DEZ004-NJZ014-024>026-171630- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 1229 PM EDT MON AUG 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS THROUGH THIS EVENING ALONG THE NEW JERSEY COAST. THERE IS A CHANCE FOR STRONG OR POSSIBLY SEVERE THUNDERSTORMS LATER THIS AFTERNOON INTO LATE THIS EVENING. BRIEF POOR DRAINAGE FLOODING RAINS MAY OCCUR WITH SEVERAL STRONG STORMS LATE TODAY AS WELL AS POCKETS OF LIGHTNING STRIKE OR WIND DAMAGE. AFTER MIDNIGHT THIS COMING MONDAY NIGHT...THUNDERSTORMS SHOULD WEAKEN AND BE FOCUSED MOSTLY ACROSS DELMARVA INTO SOUTHERN NEW JERSEY. ISOLATED POOR DRAINAGE FLOODING RAINS MAY STILL BE OCCURRING DURING THE PREDAWN HOURS ALONG THE DELAWARE COAST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS POTENTIAL FOR POOR DRAINAGE FLOODING RAINS WEDNESDAY ALONG WITH THUNDERSTORMS...ESPECIALLY COASTAL SOUTHERN NEW JERSEY THROUGH COASTAL DELAWARE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Aug 16, 3:03 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
303 PM EDT MON AUG 16 2010
NJZ009-PAZ069-162000-
BUCKS PA-HUNTERDON NJ-
303 PM EDT MON AUG 16 2010
...A STRONG THUNDERSTORM WILL AFFECT BUCKS AND HUNTERDON COUNTIES...
AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 20 MILES SOUTHEAST OF ALLENTOWN...MOVING
NORTHEAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR BEDMINSTER...
GARDENVILLE AROUND 310 PM...PIPERSVILLE AROUND 315 PM...TINICUM
TOWNSHIP...OTTSVILLE AROUND 325 PM...BYRAM...REVERE...FERNDALE...
FERNDALE AROUND 330 PM AND ERWINNA AROUND 345 PM.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 4027 7520 4040 7537 4063 7512 4063 7511
4065 7509 4068 7504 4068 7501 4071 7496
4055 7475
POSpecial weather statement, Aug 16, 3:55 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
355 PM EDT MON AUG 16 2010
PAZ060-162100-
BERKS PA-
355 PM EDT MON AUG 16 2010
...A STRONG THUNDERSTORM WILL AFFECT BERKS COUNTY...
AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTHERN LEBANON COUNTY...MOVING EAST AT 25
MPH. THE THUNDERSTORM WILL BE NEAR WOMELSDORF AROUND 445
PM...BERNVILLE AROUND 450 PM AND WERNERSVILLE AROUND 500 PM.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
LAT...LON 4051 7643 4053 7633 4040 7594 4028 7610
4036 7621 4036 7624 4047 7640 4049 7644
4050 7644The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 3:03 PM EDT | Special Weather Statement | PHI | Bucks | 57 min |
| Aug 16, 3:12 PM EDT | Severe Thunderstorm Warning | PHI | Bucks | 27 min |
| Aug 16, 3:55 PM EDT | Special Weather Statement | PHI | Berks | 65 min |
| Aug 16, 5:01 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Chester | 74 min |
| Aug 16, 5:50 PM EDT | Severe Thunderstorm Warning | PHI | Chester | 55 min |
| Aug 16, 6:44 PM EDT | Severe Thunderstorm Warning | PHI | Chester, Delaware | 61 min |
| Aug 16, 7:45 PM EDT | Special Weather Statement | PHI | Delaware | 60 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.